Jump to content
LucyLou

LucyLou: switching to Prozac to taper from there

Recommended Posts

LucyLou

Yesterday was the first day I had a normal amount of energy since getting shingles. Thank goodness that's over. And I feel pretty happy, which is nice.

 

I think I am going to wait one more month before dropping medication, though, just to be safe. It is great to have more sun, though, and that tempts me to drop 10%  around March 12 because by then I will have been on 7.8 mg of escitolapram for 6 weeks. 

 

Or should I do 5% for the next drop because I was struggling at 7.6 mg, but I think that I was struggling because of the time of year--holiday stress and lack of sunlight. I am open to others' thoughts on this...

Share this post


Link to post
scallywag

You may want to wait to decrease until you've had at least 2 weeks clear -- with no shingles symptoms.

 

Another option to consider for the decrease is brassmonkey's technique: The Brassmonkey Slide.  He's used it to taper Paxil, a medication that seems to present similar difficulties at low doses as Lexapro/escitalopram.  You can read about it at these links:

 

brass's description of The Brassmonkey Slide.

 

An example showing the calculations.

Share this post


Link to post
LucyLou

I have been really low energy this week ????. Maybe still affected from shingles. And skin where shingles were feels sore. Exhausted at work.

 

I also wonder if my system was weakened because of taper and that's why I got shingles...

Share this post


Link to post
LucyLou

Dropped to 7 mg of escitalopram yesterday. Hoping for few side effects; haven't dropped in quite awhile, but now it is spring and exactly a year since I started tapering.

Share this post


Link to post
LucyLou

Today I am doing well. Worst withdrawal symptoms were days 9 and 10 but that could have been exacerbated by PMS.

Share this post


Link to post
LucyLou

Still at 7 mg escitalopram. Planned to taper after 30 or so days but feel slightly depressed so I am waiting because I don't want to lower dose and need to updose. Read somewhere on this site someone else having trouble in the 7-8 mg range. Is this common?

 

Wondering if i should just do the next 10% drop.... I am not experiencing an big symptoms, just a bit down or just maybe tired.... I just feel like sleeping and escaping into novels but I am functioning. Just not motivated. Maybe a drop would help.

 

Thoughts?

Share this post


Link to post
LucyLou

Dropped to 6.3 mg escitalopram tonight.

Share this post


Link to post
LucyLou

My mood seems lighter since dropping but now feeling achy & eyes sore which I think is wothdrawal. But happy about lighter mood... was worried about dropping but now it seems like the right decision.

Share this post


Link to post
LucyLou

Still doing well. Noticeable effect: eyes kind of sore. Maybe less able to fall asleep. Otherwise feel better than before I dropped.

Share this post


Link to post
LucyLou

Dropped to 5.7 mg on June 20. May have been too soon. Feel irritable and down. Have sore eyes. Considering updosing to 6 mg. Should've checked how long I held before dropping to 6.3 because that drop went really well.

Share this post


Link to post
LucyLou

Bad headache. Can't remember if I took my morning Wellbutrin dose.:(

Share this post


Link to post
LucyLou

Bad fight w/ husband. 

Share this post


Link to post
LucyLou

Bad fight was Monday. Didn't hit post. Updosed Mon to 6 mg. Seemed to help but think I have anxiety still from drop (& updose was halfway back) and lips feel weird (numb?) and neck tense/weird feeling. Hope this passes. It's uncomfortable. Weird to have these symptoms because drop to 6.3 went so well. ??

Share this post


Link to post
LucyLou

Feeling better. Glad I updosed. Anxiety lightened up over last few days.

Share this post


Link to post
scallywag

I hope you'll hold steady at 6 mg for a while. It may be that you need to give yourself more time so that your body/CNS can adapt to the changes you've made so far.

Share this post


Link to post
LucyLou

Thanks for feedback.

Share this post


Link to post
LucyLou

I usually post using my phone, so I have the mobile version of the site up. I went into the computer version the other day, and tried to update my signature, and it seemed like the profile thing was different and I couldn't find my signature…

 

Can anyone help w/ this?

Share this post


Link to post
LucyLou

Held at 6 mg for a long time and it went well.

 

Finally decided to drop Oct. 1 to 5.4 mg of escitalopram.

 

It would be nice to get down to 5 mg and hold there for the winter; then I could take a pill again for awhile instead of the gross liquid. But I don't want to do that at the expense of my mental health, so will see. Haven't really had any withdrawal symptoms. Had a cold last week and it seemed to make a comeback on Friday after getting better, but I don't think that has anything to do with med drop. One weird thing is eczema. When I gave up dairy and gluten the eczema on my knuckles went away (I would mostly have it in winter). It will come back if I have dairy, but I don't think I have had dairy in the last few days but do have eczema on my knuckles. Wonder if that could be a withdrawal effect? It is possible I got dairy in something I don't know about... Hopefully it goes away. It has really helped my motivation to avoid dairy knowing that the eczema is related to it.

Share this post


Link to post
baroquep

You are doing a great job by being careful and patient, keep up the good work and give yourself a pat on the back.  sounds like you are doing well, despite the eczema :)

Share this post


Link to post
LucyLou

Thanks, baroquep, for the feedback. 

 

Since this last drop in October, I have had increasing anxiety. Not at first, but slowly more and more. I am going to updose to 5.6 tonight. I think it is just harder now that I am at lower doses and my goal is to feel clearer not to hurry up and get off the medicine and fall apart.

Share this post


Link to post
ChessieCat

You could go up to 5.5mg instead of 5.6mg.  Your brain will have made same adaptations since your reduced to 5.4mg at the start of October.

Share this post


Link to post
LucyLou

Shoot. Just saw this and did 5.6 mg. Think I could do 5.5 tomorrow? Or is it too late?

Share this post


Link to post
ChessieCat

It should be okay to go to 5.5mg for your next dose.

Share this post


Link to post
LucyLou

So last night I took 5.5 mg escitalopram using a 1 mg syringe for .5, and I feel that anxious feeling and dry eyes. It is Sat. and slept in which can affect how I feel, but yesterday anxiety had lifted (I took 5.6  mg Thurs night.)

 

It it is possible the 1 mg syringe gave me less than .5 mg b/c it isn’t the greatest (going to Walgreen’s to get a 5 mg syringe which might work better and fit syringe opening in med bottle... 1 mg one is too small and liquid dribbles as I fill it 🙄).

 

so thinkng of going back to 5.6 tonight.  

Share this post


Link to post
LucyLou

I welcome any thoughts on this moderators might have...

Share this post


Link to post
LucyLou

Realized I may be experiencing mild akathasia and don’t know if it is from updose to 5.6 or the down to 5.5 😳😬. All I know is I have felt increasingly anxious since dropping to 5.4 Oct. 1 and updosed to 5.6 Thurs. nite and felt better Friday then tried 5.5 (but not sure it measured right) Fri nite and have had really sore eyes and restless/anxious feeling and like internal shakiness in my fingers today. I took 5.6 tonite and I guess will stick with my first impulse (which was a bit arbitrary b/c my syringe has hash marks by .2). Kind of freaked out because I don’t want to mess with dose more but don’t want to have made things worse☹️.

Share this post


Link to post
LucyLou

Now I am thinking updose was a mistake. I think increased anxious feeling is from updose and the anxiousness I had before updose was time of year and marital conflict. So... back to 5.4 tonight. 

Share this post


Link to post
LucyLou

I hate it that I caused this by trying to fix a problem and now that I’ve decided next step I have to live with this uncomfortable feelinganyways. Need more patience.

Share this post


Link to post
LucyLou

:ph34r:

 

after consulting hubby—who has a front row seat to all this—have decided stay at 5.6.

Share this post


Link to post
LucyLou

Going to drop 7% to 5.2 tonight. Used Reverse Psychiatry calculator. Very cool tool. Calculated the percentage of the drop from 6 mg to 5.6, which was the last successful drop since I needed to updose, and it was 7%, too. And this works well with increments of 0.2 which is what my medicine syringe is broken down to. Need to get one that goes by 0.1 though for the future. 

Share this post


Link to post
LucyLou

Very chilled tonight. Withdrawal?

Share this post


Link to post
LucyLou

Headache today. But 4 days before period and often get headaches right before.

Share this post


Link to post
LucyLou

Headache! 😢 could be sinus infection that was brewing for awhile. Also sad and teary. ☹️ Spring break over and I just did nothing and now worried I didn’t do enough homework and today is a holiday 🙄. Kinda wishing I would’ve waited to drop escitalopram but don’t want to reverse course now. Not sure it made a difference in mood because I was down anyways....

Share this post


Link to post
LucyLou

Also had a bad headache last Sunday through Monday. That’s why wondering if sinus infection or maybe PMS...

Share this post


Link to post
LucyLou

Teary today. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×